Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 87, NWS Jackson, KY

May 1, 2012Floyd County, Johnson County, Magoffin County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 1, 2012, 9:32 PM EDT for Floyd County, Johnson County, Magoffin County, Kentucky. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2012, 9:32 PM EDT (01:32 UTC)
Expired
May 1, 2012, 9:59 PM EDT
In force
27 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, KY, Johnson County, KY, Magoffin County, KY

The radar

The Jackson,KY radar (KJKL), 35 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 9:47 PM EDTHAIL 11 E Salyersville, KYQUARTER SIZED HAIL AND STRONG WINDS WERE REPORTED.
May 1, 9:47 PM EDTHAIL 1Royalton, KYQUARTER SIZE HAIL REPORTED NEAR ROYALTON ON KY 7. EMERGENCY CREWS REPORTED WIND GUSTS SO STRONG THE HAD TO PULL THE CAR OFF OF THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.5 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
651 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WUUS53 KJKL 020132
SVRJKL
KYC071-115-153-020215-
/O.NEW.KJKL.SV.W.0087.120502T0132Z-120502T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
932 PM EDT TUE MAY 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1015 PM EDT

* AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FRITZ...OR 6 MILES SOUTHWEST OF SALYERSVILLE...AND MOVING EAST AT
  40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SALYERSVILLE...PRESTONSBURG...LAKESVILLE...LICKSBURG...CONLEY
  STATION...MASON...SUBLETT...SKAGGS...WEST ROYALTON STATION...
  STRINGTOWN...PERLIE...ROYALTON...SWAMPTON...CYRUS...BURNING FORK...
  BRADLEY...MARSHALLVILLE...LEATHA...BROWNLOW AND MASHFORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3790 8286 3766 8275 3765 8321 3773 8324
TIME...MOT...LOC 0132Z 260DEG 33KT 3770 8310
WIND...HAIL 60MPH 1.00IN

$$

SHALLENBERGER
2 follow-up statements
669 
WWUS53 KJKL 020149
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
949 PM EDT TUE MAY 1 2012

KYC071-115-153-020215-
/O.CON.KJKL.SV.W.0087.000000T0000Z-120502T0215Z/
JOHNSON KY-MAGOFFIN KY-FLOYD KY-
949 PM EDT TUE MAY 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FLOYD...EAST CENTRAL MAGOFFIN AND SOUTHWESTERN JOHNSON COUNTIES UNTIL
1015 PM EDT...

AT 944 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING 
QUARTER SIZE HAIL NEAR ROYALTON.  THIS STORM WAS LOCATED NEAR 
IVYTON...OR 6 MILES EAST OF SALYERSVILLE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  PRESTONSBURG...DOBSON...BONANZA...LEANDER...PATRICK...BARNETTS
  CREEK...DENVER...FITZ...STAFFORDSVILLE...BLAIR...COLLISTA...EAST
  POINT AND CLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3766 8289 3768 8301 3775 8304 3790 8286
      3766 8275
TIME...MOT...LOC 0149Z 260DEG 33KT 3772 8290
WIND...HAIL 60MPH 1.00IN

$$

SHALLENBERGER
652 
WWUS53 KJKL 020159
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
959 PM EDT TUE MAY 1 2012

KYC071-115-153-020209-
/O.CAN.KJKL.SV.W.0087.000000T0000Z-120502T0215Z/
JOHNSON KY-MAGOFFIN KY-FLOYD KY-
959 PM EDT TUE MAY 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FLOYD...EAST
CENTRAL MAGOFFIN AND SOUTHWESTERN JOHNSON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3766 8289 3768 8301 3775 8304 3790 8286
      3766 8275
TIME...MOT...LOC 0159Z 260DEG 33KT 3773 8278

$$

SHALLENBERGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 8:22 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 1, 8:22 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
822 PM EDT TUE MAY 1 2012

.UPDATE...
ISSUED AT 822 PM EDT TUE MAY 1 2012

UPDATED THE FORECAST TO INCLUDE SOME ISOLATED THUNDER EXTENDING
FURTHER SOUTH AS THE LONE THUNDERSTORM OF THE EVENING POPPED UP JUST
SOUTH OF THE JACKSON WEATHER OFFICE. WILL WAIT AND SEE HOW THIS STORM
ACTS. AS LONG AS THE CELL DOES NOT OUTFLOW...THE THUNDERSTORM SHOULD
MOVE ON SHOULD CONTINUE MOVING TO THE EAST NORTHEAST ACROSS PARTS OF
MAGOFFIN...FLOWN AND JOHNSON COUNTIES.

UPDATE ISSUED AT 747 PM EDT TUE MAY 1 2012

UPDATED THE FORECAST TO DROP PART OF THE AREA OF THE SEVERE
THUNDERSTORM THREAT. THE REMAINING PORTION MAY BE DROPPED BEFORE IT
EXPIRES AT 10 PM. EASTERN KENTUCKY HAS REMAINED TO CAPPED TO ALLOW
FOR AND SIGNIFICANT DEVELOPMENT. WATCHING THE STORMS OF THE
RADAR...YOU COULD SEE THEM DIE DOWN AS THEY MOVED INTO THE AREA.
UPDATED THE GRIDS TO REFLECT THE CURRENT CONDITIONS AND MODEL TRENDS.
THE REST OF THE FORECAST IS ON TRACK.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 400 PM EDT TUE MAY 1 2012

AFTER A ROUND OF MORNING CONVECTION OUR ATMOSPHERE HAS
RECOVERED/DESTABILIZED AGAIN DUE TO PARTIAL SUNSHINE AND WARM/MOIST
AIR ADVECTION. CAPE IN THE MOST UNSTABLE AREAS IS RUNNING 2-3K.
COUPLED WITH SOME MODEST DEEP LAYER SHEAR...IT PUTS US AT RISK FOR
SEVERE WX. A WATCH WAS ISSUED...AND AN EARLIER ZFP UPDATE SENT OUT.
ISOLATED STORMS HAVE POPPED UP OVER THE CENTRAL PART OF THE STATE AS
OF MID AFTERNOON...AS A MID LEVEL VORTICITY MAXIMUM MOVES EAST ACROSS
INDIANA AND TAILS SOUTH OVER KENTUCKY. WILL LOOK FOR ACTIVITY TO
INCREASE A BIT MORE IN COVERAGE AS IT PROGRESSES EAST INTO THE AREA
LATE THIS AFTERNOON. HAVE TENTATIVELY USED CHANCE POPS...WITH LACK OF
STRONG FORCING PRECLUDING HIGHER POPS.

THE BEST UPPER SUPPORT/UVV IS EXPECTED TO SHIFT TO OUR NORTHERN AND
EASTERN COUNTIES DURING THE NIGHT. EVENTUAL WEAKENING OF INSTABILITY
AND LESSENING OF SHEAR SHOULD LEAD TO OVERALL LESS INTENSE STORMS AS
THE NIGHT GOES BY.

A FEW SHOWERS OR STORMS MAY LINGER INTO WEDNESDAY OVER OUR NORTHEAST
COUNTIES. HOWEVER...A BUILDING RIDGE ALOFT AND DOWNWARD MOTION UNDER
IT SHOULD TEND TO SQUASH CONVECTION LATER IN THE DAY WEDNESDAY...WITH
THIS SCENARIO LASTING THROUGH WEDNESDAY NIGHT. THIS WILL ALSO RESULT
IN FEWER CLOUDS...AND WITH MORE SUNSHINE ON WEDNESDAY AFTERNOON...
WILL LOOK FOR WARMER TEMPS.

WE CAN EXPECT SOME MODEST RIDGE/VALLEY TEMPERATURE DIFFERENCES EACH
NIGHT UNDER WARM AIR ADVECTION...BUT A MOIST AIR MASS WILL LIMIT THE
TEMPERATURE FALL IN VALLEYS. VALLEY FOG IS LIKELY EACH NIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 400 PM EDT TUE MAY 1 2012

DETAILS THROUGH THE EXTENDED PERIOD REMAIN SOMEWHAT IN QUESTION
THOUGH THE MODELS ARE AT LEAST COMING INTO BETTER AGREEMENT EARLY IN
THE PERIOD...DEPICTING AN AMPLIFIED RIDGE OVER THE ERN U.S. ON
THURSDAY WHILE SFC HIGH PRESSURE CONTINUES TO DOMINATE OVER THE SRN
APPALACHIANS AND SERN CONUS. UPSTREAM...AN AREA OF LOW PRESSURE
LOOKS TO BEGIN WINDING UP OVER THE PLAINS AS AN UPPER LEVEL TROF
BEGINS TO DIG INTO THE WEST COAST. THIS PATTERN LOOKS TO KEEP US DRY
AND UNSEASONABLY WARM THROUGH THURSDAY AND INTO THE DAY ON FRIDAY
BEFORE MODELS BEGIN TO DAMPEN THE RIDGE OVERHEAD IN RESPONSE TO A
COUPLE OF FEATURES OVER THE WRN U.S. AND SERN CANADA. BELIEVE THAT
THE RIDGE WILL BE STRONG ENOUGH ON THURSDAY TO SUPPRESS ANY PRECIP
HOWEVER...FRIDAY IS NOT QUITE AS CLEAR AS THE MODELS VARY ON TIMING
AND PLACEMENT OF DEEPER MOISTURE RETURN AROUND THE BACKSIDE OF THE
SFC HIGH. WILL KEEP A SLIGHT CHANCE FOR ISOLATED TSTMS DURING THE
AFTERNOON AS LOCAL TEMPS ARE EXPECTED TO CLIMB INTO THE MID TO UPPER
80S...AND POSSIBLY EVEN A FEW 90S...POTENTIALLY GENERATING ENOUGH
SBCAPE TO PUNCH THRU THE RELATIVELY WEAK CAP ADVERTISED IN THE FCST
SOUNDINGS.

BY SATURDAY THE MODELS DIFFERENCES WITH THE SFC FEATURES BEGINS TO
TAKE A TOLL ON CONFIDENCE BUT A LOOSE CONSENSUS SUGGESTS KEEPING THE
HIGH IN PLACE OVER THE SERN U.S. THROUGH THE REMAINDER OF THE
WEEKEND AND INTO THE BEGINNING OF NEXT WEEK WHILE THE UPPER LEVEL
RIDGE TEMPORARILY REBUILDS OVER THE APPALACHIANS. WITH NO REAL CLEAR
TRIGGERS OFFERED THROUGH THE END OF THE PERIOD...WILL MASSAGE THE
BLENDED CONSENSUS TO GIVE MORE OF A DIURNALLY DRIVEN FLAVOR TO THE
POPS...WITH LOW CHANCES EACH DAY FROM SATURDAY THROUGH MONDAY
EVENING. TEMPERATURES CONTINUE TO LOOK TO RUN ABOVE NORMAL THROUGH
THE WEEKEND WITH AFTERNOON HIGHS IN THE LOW TO MID 80S ON SATURDAY
TEMPERING OVER THE REMAINDER OF THE PERIOD...AND OVERNIGHT LOWS
GENERALLY IN THE UPPER 50S TO AROUND 60 DEGREES WITH LIMITED
RIDGE/VALLEY DIFFERENCES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 24Z WEDNESDAY EVENING)
ISSUED AT 747 PM EDT TUE MAY 1 2012

EXPECTING VFR THROUGH THE ENTIRE PERIOD, SOME SHOWERS ARE STILL IN
THE BLUEGRASS...HOWEVER THEY APPEAR TO BE MOVING OUT OF THE FORECAST
ARE INTO FAR NORTHEASTERN KENTUCKY. SOME SHOWERS AND THUNDERSTORMS
MAY LINGER TONIGHT IN FAR NORTH EASTERN KENTUCKY AND FAR EASTERN
KENTUCKY NEAR THE WEST VIRGINIA BORDER. SOME MVFR MIST AND VALLEY
FOG WILL BE POSSIBLE IN THE MORNING FROM 10-13Z AS THE RH IS QUITE
HIGH. EXPECTING ONLY MVFR AT THE TAF STATIONS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJ
SHORT TERM...HAL
LONG TERM....MB
AVIATION...HAL
Hazardous weather outlook, May 1, 7:22 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
722 PM EDT TUE MAY 1 2012

KYZ044-050>052-060-104-106-021100-
FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...FRENCHBURG...SANDY HOOK...WEST LIBERTY
722 PM EDT TUE MAY 1 2012

...SEVERE THUNDERSTORM WATCH 217 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR. A FEW STORMS MAY
CONTAIN LARGE HAIL AND DAMAGING WINDS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL OR DAMAGING
WIND THROUGH TONIGHT TO THE NATIONAL WEATHER SERVICE.

KYZ058-059-068-069-079-080-083>088-107>120-021100-
ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
722 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE NORTH OF A LINE FROM POWELL TO
PIKE COUNTY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL OR DAMAGING
WIND THROUGH TONIGHT TO THE NATIONAL WEATHER SERVICE.

HAL/JJ

In the hours before

Local storm report, May 1, 5:00 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     5 NE SALYERSVILLE       37.80N 83.00W
04/30/2012                   MAGOFFIN           KY   PUBLIC

            LARGE TREE DOWN. CAUDILL BRANCH ROAD.

&&

DSTAMPER
Special weather statement, May 1, 8:03 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
803 PM EDT TUE MAY 1 2012

KYZ109-112>115-020100-
KNOTT-MAGOFFIN-OWSLEY-PERRY-BREATHITT-
803 PM EDT TUE MAY 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 900
PM EDT TUESDAY EVENING...

   NORTHWESTERN KNOTT...
   WEST CENTRAL MAGOFFIN...
   EXTREME EAST CENTRAL OWSLEY...
   NORTHERN PERRY AND
   BREATHITT.

AT 803 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TALBERT...OR
11 MILES SOUTH OF JACKSON...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WHICK AROUND
810 PM EDT...WATTS AROUND 815 PM EDT...HARDSHELL AROUND 820 PM EDT...
ROWDY AROUND 825 PM EDT...NOBLE AROUND 830 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

SHALLENBERGER
Special weather statement, May 1, 8:55 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
855 PM EDT TUE MAY 1 2012

KYZ106-107-109-110-112-113-119-120-020145-
JOHNSON-MARTIN-KNOTT-MAGOFFIN-MORGAN-PIKE-BREATHITT-FLOYD-
855 PM EDT TUE MAY 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 945
PM EDT TUESDAY EVENING...

   JOHNSON...
   NORTHERN KNOTT...
   EASTERN MAGOFFIN...
   SOUTHWESTERN MARTIN...
   EXTREME EAST CENTRAL MORGAN...
   NORTHWESTERN PIKE...
   EAST CENTRAL BREATHITT AND
   FLOYD.

AT 855 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EVANSTON...OR
13 MILES SOUTH OF SALYERSVILLE...MOVING EAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WALDO AROUND
900 PM EDT...ORDWAY AROUND 905 PM EDT...MID AROUND 910 PM EDT...DAVID
AROUND 915 PM EDT...BLUE RIVER AROUND 920 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

SHALLENBERGER
Special weather statement, May 1, 9:15 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
915 PM EDT TUE MAY 1 2012

KYZ106>109-112-020200-
JOHNSON-MAGOFFIN-MORGAN-WOLFE-BREATHITT-
915 PM EDT TUE MAY 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1000 PM EDT TUESDAY EVENING...

   EXTREME SOUTHWESTERN JOHNSON...
   NORTHERN MAGOFFIN...
   SOUTH CENTRAL MORGAN...
   EAST CENTRAL WOLFE AND
   NORTH CENTRAL BREATHITT.

AT 916 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOUNTAIN
VALLEY...OR 11 MILES NORTHEAST OF JACKSON...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FRITZ AROUND
925 PM EDT...GULLETT AROUND 930 PM EDT...SALYERSVILLE AROUND 935 PM
EDT...BURNING FORK AROUND 940 PM EDT...MASHFORK AROUND 945 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING
AND SMALL HAIL IN THESE AREAS.

SHALLENBERGER
Special weather statement, May 1, 9:28 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
928 PM EDT TUE MAY 1 2012

KYZ112-114-115-020215-
OWSLEY-PERRY-BREATHITT-
928 PM EDT TUE MAY 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1015 PM EDT TUESDAY EVENING...

   SOUTHEASTERN OWSLEY...
   NORTHWESTERN PERRY AND
   BREATHITT.

AT 928 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MORRIS FORK...
OR 10 MILES SOUTHEAST OF BOONEVILLE...MOVING NORTHEAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CROCKETTSVILLE
AROUND 935 PM EDT...TALBERT AROUND 940 PM EDT...WHICK AROUND 945 PM
EDT...SALDEE AROUND 950 PM EDT...LOST CREEK AROUND 955 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING
AND SMALL HAIL IN THESE AREAS.

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:53 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.